Alert archive / Idaho / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 2, 2009, 4:30 AM MDT for Blaine County, Idaho. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2009, 4:30 AM MDT (10:30 UTC)
- Expired
- Jun 2, 2009, 8:30 AM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 143 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 021030 FFWPIH IDC013-021430- /O.NEW.KPIH.FF.W.0004.090602T1030Z-090602T1430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO 430 AM MDT TUE JUN 2 2009 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO... * UNTIL 830 AM MDT * AT 425 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. LOCATIONS NEAR THE PATH OF INCLUDE...MAINLY RURAL AREAS OFNORTHWESTERN BLAINE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN FALLING OVER THE CASTLE ROCK BURN AREA. RAIN IS EXPECTED TO CONTINUE FOR THE NEXT 2 TO 3 HOURS OVER ALREADY SATURATED GROUND. PERSONS IN AND BELOW THE BURN AREA SHOULD BE ALERT FOR MUDSLIDES OR DEBRIS FLOWS. && LAT...LON 4376 11453 4376 11437 4357 11438 4359 11458 $$ HEDGES
2 follow-up statements
000 WGUS75 KPIH 021218 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO 618 AM MDT TUE JUN 2 2009 IDC013-021430- /O.CON.KPIH.FF.W.0004.000000T0000Z-090602T1430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAINE ID- 618 AM MDT TUE JUN 2 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM MDT FOR NORTHWESTERN BLAINE COUNTY... AT 615 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE RAIN FALLING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KETCHUM PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE RAIN FALLING OVER THE CASTLE ROCK BURN AREA. RAIN IS EXPECTED TO CONTINUE FOR THE NEXT 2 HOURS. RAIN FALLING ON ALREADY SATURATED GROUND MAY RESULT IN MUDSLIDES OR DEBRIS FLOWS IN AND BELOW THE BURN AREA. && LAT...LON 4376 11453 4376 11437 4357 11438 4359 11458 $$ HEDGES
000 WGUS75 KPIH 021429 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO 829 AM MDT TUE JUN 2 2009 IDC013-021436- /O.EXP.KPIH.FF.W.0004.000000T0000Z-090602T1430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BLAINE ID- 829 AM MDT TUE JUN 2 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 AM MDT FOR NORTHWESTERN BLAINE COUNTY... LAT...LON 4376 11453 4376 11437 4357 11438 4359 11458 $$ HANKO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:30 AM MDT, 1 hour earlier.
Area forecast discussion, Jun 2, 3:30 AM MDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 330 AM MDT TUE JUN 2 2009 .SHORT TERM...TODAY THROUGH THU NIGHT. SUBTROPICAL MOISTURE SURGE CONTINUES TO PRODUCE HEAVY RAIN SHOWERS ACROSS MAINLY THE SOUTHERN HALF OF THE FORECAST AREA. HAVE EXTENDED FLASH FLOOD WATCH TO INCLUDE EASTERN MAGIC VALLEY WHERE PRECIPITABLE WATER EXCEEDS ONE INCH LATER TODAY. POPS ARE WAY UP...IN EXCESS OF 60 PERCENT FOR TODAY. SO HAVE INCREASED POPS IN FIRST PERIOD. DURING PM HOURS...HAVE ISOLATED COVERAGE OF THUNDERSTORMS WHERE POP RANGES FROM 12.5 PERCENT TO 40 PERCENT. ABOVE 40 POP...USED SCATTERED THUNDERSTORM COVERAGE. FOR AM HOURS...HAVE LEFT AT ISOLATED/SLIGHT CHANCE THUNDERSTORM ACTIVITY FOR ALL POP RANGES. CLOSED LOW IN THE PACIFIC THAT IS SUPPORTING THIS RAINY PATTERN WILL SLOWLY DROP SOUTH AFTER TONIGHT...SO MOISTURE AND CLOUDS/POPS DECREASE SLIGHTLY...BUT STILL CONTINUE TO BE NONZERO. AFTERNOON HIGHS REMAIN SLIGHTLY BELOW NORMAL TO NEAR NORMAL. WIND CONTINUES LIGHT AT ALL LEVELS SO DO NOT EXPECT SEVERE GUSTS WITH THUNDERSTORM OUTFLOW. WITH CLEARER SKY/LOWER POP FOR WED AND THU...TEMPERATURES SHOULD WARM. .LONG TERM...FRI THROUGH NEXT TUE NIGHT. LOW RECURVES TO THE NORTHEAST AND MOVES ONSHORE BY FRI...ONCE AGAIN BRINGING POTENTIALLY ABUNDANT SHOWERS AND MORE FLOODING RISKS AND PROBLEMS BY SAT. UPPER LEVEL TROUGHING VERY SLOW TO DEPART AND POPS REMAIN FAIRLY HIGH FOR SUMMER THROUGH THE PERIOD. LITTLE DEPARTURE FROM NORMAL FOR TEMPERATURES AND LITTLE DAY TO DAY CHANGE. UPPER LEVEL WIND STARTS TO INCREASE AND WITH THE INSTABILITY...EXPECT WIND TO BE STRONGER AFTER THE LOW LIFTS OVERHEAD OF SOUTHERN IDAHO ON SAT. MESSICK && .AVIATION...SCATTERED SHOWERS AND TSTMS WILL CONTINUE THRU TONIGHT AS MONSOON MOISTURE CONTINUES TO FLOW INTO THE AREA. BRIEF MVFR CIGS/VIS ARE POSSIBLE IN SOME OF THE HEAVIER SHOWERS. HEDGES && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT FEW DAYS AS MONSOON MOISTURE PERSISTS OVER THE NORTHERN ROCKIES AND THE GREAT BASIN. AREAS OF HEAVY RAIN ARE POSSIBLE. RELATIVE HUMIDITY READINGS WILL REMAIN HIGHER THAN NORMAL DUE TO THE MOIST AIRMASS AND WET GROUND IN MOST AREAS. THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND. HEDGES && .HYDROLOGY...HAVE EXTENDED FLASH FLOOD WATCH TO INCLUDE ALL AREAS WHERE PRECIPITABLE WATER GETS AT OR ABOVE 1 INCH...THUS HAVE INCLUDED EASTERN MAGIC VALLEY. && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR IDZ017-022>025-031. &&
Hazardous weather outlook, Jun 2, 4:15 AM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 415 AM MDT TUE JUN 2 2009 IDZ017>025-031-032-031300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 415 AM MDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL IDAHO. SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT TUESDAY DAILY AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THIS PERIOD. HEAVY SHOWERS...PRODUCING A FLASH FLOOD THREAT...WILL RETURN ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:37 PM MDT | Flash Flood Watch | PIH | 29 hr | |
| Jun 1, 6:50 PM MDT | Flash Flood Warning | PIH | Franklin | 3 hr |
| Jun 1, 10:40 PM MDT | Flash Flood Warning | PIH | Oneida, Power | 3 hr |
| Jun 2, 2:24 PM MDT | Flash Flood Warning | PIH | Cassia, Oneida, Power | 3 hr |
| Jun 2, 3:47 PM MDT | Special Weather Statement | PIH | Bannock | 58 min |
| Jun 2, 3:54 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida, Power | 41 min |
| Jun 2, 4:42 PM MDT | Special Weather Statement | PIH | Bannock, Oneida | 48 min |
| Jun 2, 4:46 PM MDT | Special Weather Statement | PIH | Bonneville | 59 min |
| Jun 2, 5:36 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
Nearby
Flash Flood Warnings in Idaho, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.